MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lens was inserted and removed.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was inserted into the patient''s eye and it was removed, during the same surgical procedure, because it was torn.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection at 12x microscope magnification showed that the product was damaged; a piece of the optic edge was missing.The condition of the return sample did not suggest that the damage was introduced during manufacturing.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens¿ optical surfaces for other defects.As a result of the investigation there is no indication of a product quality deficiency and the reported issue was verified.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Additional information was received and it was learnt that there was no incision enlargement, no vitrectomy was performed and no sutures were used.A non-amo lens was implanted during the same surgical procedure, as a replacement.The patient was reported being fine with no complications.(b)(4).All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6730881
Report Number9614546-2017-00650
Device Sequence Number821532
Product Code POE
UDI-Device Identifier05050474605091
UDI-Public(01)05050474605091(17)220125
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/25/2022
Device Model NumberZXT150
Device Catalogue NumberZXT150U145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2017
Initial Date Received by Manufacturer 06/28/2017
Supplement Date Received by Manufacturer08/03/2017
09/18/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date08/28/2017
10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1